Lower abdominal pain and bleeding,

Patient

Q: Hi, i am currently on the contraceptive pill, i have a normal bleed but then a few days later ive been having more light bleeding, brown discharge and lower abdominal pain (more in my back). I had swabs taken and no infection was found. ive been suffering with this for just over 2 wks now and have no idea what the cause could be. please advise me on possible reasons for this. Thankyou.

Doctor

A:   Your symptoms of prolonged bleeding could be due to menorrhagia. In most cases the cause is unknown but may also be due to hormonal imbalance, during which there is excessive shedding of the endometrium. Polyps, endometriosis, ovarian cysts and anovulation may cause similar symptoms.
You may require a more detailed work-up to determine the cause. A complete blood count, ultrasound of the pelvis and thyroid levels may be required to determine the cause. I wish you well, take care.

Related Q&A

Q: Chronic lower back pain a right shoulder stuffiness

Q: I had an MRI for some back problems but it came back with this: "Small 1.3 cm lesion in the prepontine cistern, ...

Q: Recent MRI was given to me without results. I have to wait until later in the week to get them.

Q: 23 y.o. female had lower right back pain for about 1 year following a burning pain from bending over (I thought it wa...

Q: Hello, I'm Adriana, I just received MRI results of my brain, I'm 40 yrs old, suffer from migraines, tension headaches...

 
DOCTOR ADVISORY BOARD
218

Dr. James Obaji M.D.

  • 247 Reviews
  • Family Physician
173

Dr. Suneel Sharman M.D.

  • 190 Reviews
  • Family Physician
138

Dr. Pat Golden M.D.

  • 169 Reviews
  • Cardiologist
98

Dr. Kunaal Jindal M.D.

  • 112 Reviews
  • Plastic Surgeon
CNN
BBC
MSNBC
CBS
abcNews
FoxNews